Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 87, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 27, 2007, 1:12 AM CDT for San Saba County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2007, 1:12 AM CDT (06:12 UTC)
- Expired
- Jun 27, 2007, 5:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County San Saba County, TX
The radar
The Ft Hood radar (KGRK), 145 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 270614
FFWSJT
TXC411-271015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
112 AM CDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SAN SABA COUNTY IN WEST CENTRAL TEXAS
* UNTIL 515 AM CDT
* AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN WITH RADAR ESTIMATED RAINFALL RATES OF UP TO 2
INCHES AN HOUR FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SAN SABA AND RICHLAND SPRINGS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3094 9907 3094 9845 3117 9856 3137 9873
3145 9908
$$1 follow-up statement
000
WGUS74 KSJT 270732
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
229 AM CDT WED JUN 27 2007
TXC411-271015-
SAN SABA TX-
229 AM CDT WED JUN 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR SAN
SABA COUNTY...
RADAR HAS ESTIMATED 1 TO 3 INCHES OF RAIN ACROSS SAN SABA COUNTY AT
229 AM. THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDED FROM 15 MILES
EAST OF BRADY TO CHEROKEE...MOVING SOUTHWEST AT 5 MPH. AN ADDITIONAL
1 TO 3 INCHES OF RAIN CAN BE EXPECTED...WHICH WILL PRODUCE FLOODING
OF LOW WATER CROSSING AND LOW LYING AREAS. SAN SABA MAY SEE 1/2 TO 1
INCH OF RAIN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SKEETERVILLE...SAN SABA...RICHLAND SPRINGS...ELM GROVE AND ALGERITA
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
WEDNESDAY MORNING FOR WEST CENTRAL TEXAS.
LAT...LON 3094 9907 3094 9845 3117 9856 3137 9873
3145 9908
$$
04What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 12:49 AM CDT, 23 minutes earlier.
Area forecast discussion, Jun 27, 12:49 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1249 AM CDT WED JUN 27 2007 .AVIATION... CURRENTLY...A LINE OF SEVERE THUNDERSTORMS IS MOVING SOUTH/SOUTHEAST THROUGH WEST TEXAS TOWARD WEST CENTRAL TEXAS. THIS LINE HAS NOT SHOWN MANY SIGNS OF WEAKENING...ALTHOUGH THE STRONGEST PART OF THE LINE MAY SLIP SOUTH OF OUR AREA TO THE WEST OF OUR TERMINALS. THE SITES WITH THE HIGHEST PROBABILITY OF EXPERIENCING SEVERE WEATHER LATER TONIGHT AT THIS POINT ARE KSJT AND KSOA. HAVE INCLUDED TSRA IN TEMPO GROUPS FOR EACH OF THESE TAF SITES...MAY HAVE TO UPDATE KSJT/S TAF TO INCLUDE STRONGER WIND GUSTS IF THE LINE INDEED MAINTAINS STRENGTH AS IT MOVES THROUGH. SCATTERED THUNDERSTORMS ARE ALSO DEVELOPING TO THE NORTH OF KABI THAT WILL LIKELY AFFECT THE KABI SITE TONIGHT...ALTHOUGH THESE APPEAR TO BE MAINLY HEAVY RAIN PRODUCING THUNDERSTORMS AT THE MOMENT. THESE TWO AREAS OF THUNDERSTORMS MAY END UP MERGING INTO ONE MCS AND THEN MOVE SOUTH THROUGH THE ENTIRE WEST CENTRAL TEXAS REGION. WILL UPDATE TAFS AS NEEDED. 20 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 83 69 87 68 / 70 50 30 10 SAN ANGELO 87 69 88 67 / 50 50 30 10 JUNCTION 86 71 88 67 / 50 50 40 20 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-HASKELL-JONES-KIMBLE-MASON-MCCULLOCH-MENARD- RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-SUTTON-TAYLOR- THROCKMORTON-TOM GREEN. &&
Hazardous weather outlook, Jun 26, 3:45 PM CDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 345 PM CDT TUE JUN 26 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 345 PM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR WEST CENTRAL TEXAS THROUGH WEDNESDAY MORNING...MAINLY ALONG AND EAST OF A HASKELL... ABILENE...SAN ANGELO...SONORA LINE. LOCALLY HEAVY RAINFALL IS POSSIBLE. AN ISOLATED THUNDERSTORM COULD ALSO BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE INTO THE WEEKEND. ONE OR TWO STORMS COULD ALSO BECOME SEVERE WITH SMALL HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 11
In the hours before
Local storm report, Jun 26, 7:14 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
714 PM CDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 5 W NOLAN 32.27N 100.33W
06/26/2007 E0.88 INCH NOLAN TX LAW ENFORCEMENT
&&
AMCCULLOSpecial weather statement, Jun 27, 12:35 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1235 AM CDT WED JUN 27 2007 TXZ064-071-076-270745- STERLING-IRION-CROCKETT- INCLUDING THE CITIES OF...STERLING CITY...MERTZON...OZONA 1235 AM CDT WED JUN 27 2007 ...A LINE OF SEVERE THUNDERSTORMS MOVING TOWARD THE AREA... A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM MONAHANS TO ODESSA TO MIDLAND...ON TO THE NORTHEAST ACROSS THE PERMIAN BASIN. A WIND GUST OF 93 MPH WAS REPORTED AT THE MIDLAND INTERNATIONAL AIRPORT AT 1219 AM. ALSO...THERE HAVE BEEN NUMEROUS REPORTS OF WIND GUSTS GREATER THAN 70 MPH WITH THIS LINE OF SEVERE STORMS. THE LINE OF STORMS WAS MOVING SOUTHEAST AT 35 MPH. THE STORMS WILL MOVE INTO IRION...STERLING AND CROCKETT COUNTIES AFTER 1 AM...AND WARNINGS WILL LIKELY HAVE TO ISSUED. PERSONS SHOULD TO BE PREPARED FOR DAMAGING WINDS AND VERY HEAVY RAIN ASSOCIATED WITH THESE THUNDERSTORMS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:10 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 50 min |
| Jun 26, 11:05 PM CDT | Flash Flood Warning | SJT | Brown | 4 hr |
| Jun 27, 12:47 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 58 min |
| Jun 27, 12:47 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 58 min |
| Jun 27, 1:10 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 65 min |
| Jun 27, 1:23 AM CDT | Flash Flood Warning | SJT | Callahan, Fisher, Jones, Nolan, Shackelford, Taylor | 4 hr |
| Jun 27, 1:39 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 66 min |
| Jun 27, 1:40 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 65 min |
| Jun 27, 2:12 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Concho, Runnels, Tom Green | 63 min |
| Jun 27, 2:32 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 58 min |
| Jun 27, 2:41 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 64 min |
| Jun 27, 2:42 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 33 min |
| Jun 27, 2:58 AM CDT | Flash Flood Warning | SJT | McCulloch, Mason | 3 hr |
| Jun 27, 3:45 AM CDT | Flash Flood Warning | SJT | Brown, Coleman | 6 hr |
| Jun 27, 4:43 AM CDT | Flash Flood Warning | SJT | Kimble, Menard | 4 hr |
| Jun 27, 5:23 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Jun 27, 5:44 AM CDT | Flash Flood Warning | SJT | Coleman, McCulloch, Mason, San Saba | 4 hr |
| Jun 27, 9:35 AM CDT | Flash Flood Warning | SJT | Mason, San Saba | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.